MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN FULL; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN FULL; ALIGNER, SEQUENTIAL
Model Number 8500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - the health of the bone and gums which support the teeth may be impaired or aggravated.".No root cause provided.Align's clinical review of available records reveal signs of bone loss localized to the coronal third of the root, which is not classified as severe.However, a comprehensive evaluation of the patient's clinical history is necessary to establish a definitive periodontal diagnosis.No conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the surgical intervention to prevent permanent damage and the invisalign system aligners being used.Therefore, an mdr is being filed in the united states per 21 cfr 803.
 
Event or Problem Description
The treating doctor reported that in (b)(6) 2023, the patient noticed that her front teeth appeared as if they were going to fall out.The patient contacted the dental office, where x-rays were taken, and she was informed that the affected tooth could not be saved (according to records and treating doctor information, no teeth were extracted at the end).The patient was subsequently referred to a periodontist.The patient later learned that had a gum infection requiring surgical intervention in two stages.The first surgery occurred on (b)(6) 2024, and the second surgery was performed approximately eight months later.Following completion of the surgeries, the patient was advised that she would not be able to wear aligners for one year.The treating doctor stated that the last time that saw the patient was in 2024 and confirmed that the patient had gum issues and visited a periodontist.It is unknown if further medical intervention or if the patient required any medication, since according to the treating doctor, the patient never went back to the office after visiting the periodontist.

Brand Name
INVISALIGN FULL
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key23464879
Report Number2953749-2025-02554
Device Sequence Number15940111
Product Code NXC
UDI-Device Identifier00816063020004
UDI-Public(01)00816063020004(10)0165994524(13)231030(91)0692037301N
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8500
Device Lot Number165994524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale